Doctors Lounge - Dermatology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Dermatology Topics
|mark19858 - Thu Feb 04, 2010 5:53 pm||
About one and a half years ago I began to get a rather embarrassing rash that spread around the area of my bums inner cheeks. At that time it was only a mild itch that was accompanied by slight red blotches that appeared around my inner cheeks; This wasn't too much of a problem, and I never really did anything about it as I thought it would eventually die down.
I'm probably somewhat foolish for leaving it for over a year, but now I've found the rash has become significantly bigger, though still localized to my inner cheeks, and the sensation of the itch has become massively greater to the extent it's becoming quite painful. The rash has never really ever seemed to have subsided, although the itch can come and go at times; it seems to be persistently strong in the morning.
For the last half a year the area itself has become quite sensitive to water, and can occasionally be extremely painful in the shower if water comes into contact with the rash, giving off a strong sting that's pretty sharp. also the skin that the rash/inflamed area covers can sometimes seal over with a crust-like layer - I'm not sure if it's a scab or just the skin peeling.
One last thing to note is that I've noticed the rash can sometimes feel quite moist. I'm not sure if this is due to some form of sweat, or whether it's some form of leakage.
any help would be greatly appreciated.
|Dr.M.jagesh kamath - Tue Feb 09, 2010 10:14 am||
Hello,It is likely that you have a fungus infection which has now eczematized due to scratching.These areas like gluteal cleft teem with bacteria and the itch, pleasure, infection ,eczema cycle as it is called takes over, when you do not get adequate treatment.So you must get treated with possibly a antifungal,antibiotic,steroid combination external application which would cover all aspects of this problem.Later,possibly you would be prescribed a antifungal powder to prevent recurrence.Do get a consultation with your doctor.With good wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.